Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 71, NWS Melbourne, FL

September 7, 1995Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Sep 7, 1995, 4:00 PM EDT for Saint Lucie County, Florida. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Sep 7, 1995, 4:00 PM EDT (20:00 UTC)
Expired
Sep 7, 1995, 5:00 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 1995-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 1995-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 072000 RRA
SVRMLB
FLC111-FLZ501-072100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT THU SEP 7 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL  500 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...ST. LUCIE COUNTY
 
IN EAST CENTRAL FLORIDA
      ...FOR MARINE INTERESTS ON THE COASTAL WATERS FROM...
 
   ...VERO BEACH  TO  SAINT LUCIE INLET
 
AT 400 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM OVER FORT PIERCE
MOVING NORTHEAST AT 25 MPH. THIS STORM WILL CROSS INOT THE COASTAL
WATERS BETWEEN 415 AND 430 PM. HEAVY RAINFALL OF 2 TO 3 INCHES IN AN
HOUR...LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS STORM.
PEA SIZED HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM.
 
THIS THUNDERSTORM WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT SHOULD SEEK SAFE HARBOR IF POSSIBLE.
MAKE SURE YOU AND YOUR CREW ARE WEARING APPROVED FLOTATION DEVICES
DURING THESE HAZARDOUS CONDITIONS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:52 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 7, 2:52 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
251 PM EDT THU SEP 7 1995

UPPER LOW OVER GULF TO SIT IN PLACE NEXT 24 HOURS...THEN SLOWLY OPEN
UP AND DRIFT EAST OVER THE NEXT COUPLE OF DAYS. SHARE TBW/S CONCERN
ABOUT 20H/30H SPEED MAX AND MID LEVEL DRY PUNCH PUSHING INTO THE
INTERIOR LATER TOMORROW.  MAY ENHANCE INSTABILITY ENOUGH TO PRODUCE
ISOLD SVR DEPENDING...MUCH LIKE TODAY...UPON HOW MUCH RESIDUAL AS/CS
BLOWOFF HOLDS DOWN SURFACE HEATING. CONTINUED HEAVY RAIN THREAT WILL
ALSO HAVE TO BE MONITORED. RESIDUAL TROUGHINESS AND ASSOCIATED COOL
POOL TO MOVE ACROSS STATE ON DAY 2 WITH WEAK RIDGING BUILDING OVER
SOUTHERN HALF OF PENINSULA. MEDIUM RANGE SHOWS SLOW IMPROVEMENT INTO
THIS WEEKEND...WOULD BE NICE TO SEE GIVEN THE SATURATED CONDITIONS
OVER MANY AREAS.

LARGE CIRCULATION OF SLOW MOVING HURRICANE "LUIS" WILL CONTINUE TO
GENERATE LARGE SWELLS UP AND DOWN COAST NEXT 2 MAYBE 3 DAYS...HENCE
THE CFW/HSA. CURRENT REPORTS FROM BOY009 AND 010 SHOW 7 FOOT SWELLS
NEARSHORE AND 11-12 OFFSHORE. MAY EDGE EVEN HIGHER GIVEN NHC TRACK
CONTINUES WITH WESTERLY COMPONENT THROUGH 48 HOURS. THIS WILL ALSO
BEAR WATCHING.

@1 VOLUSIA
@2 BREVARD INDIAN RIVER ST LUCIE MARTIN8
@3 LAKE
@4 ORANGE SEMINOLE OSCEOLA OKEECHOBEE

MCO 072/087 072/089 073 604433
DAB 071/086 071/087 072 603434
MLB 072/087 073/088 073 603534

CRISTALDI

In the hours before

Special weather statement, Sep 7, 11:25 AM EDT, 4 hours 35 minutes before
FLZ041-044>047-053-054-058-059-064-501-071730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1125 AM EDT THU SEP 7 1995

...THUNDERSTORMS LIKELY AGAIN THIS AFTERNOON AND EVENING...

A MID TO UPPER LEVEL LOW CENTER IN THE NORTHEASTERN GULF OF MEXICO
CONTINUES TO REMAIN STATIONARY PRODUCING COOLER TEMPERATURES ALOFT.
THESE COOLER TEMPERATURE WITH THE UPPER CYCLONIC WIND FLOW CONTINUES
TO DESTABILIZE THE AIRMASS OVER THE CENTRAL FLORIDA AREA. THIS
DESTABILIZATION IN COMBINATION WITH AN ABUNDANT DEEP LAYER MOISTURE
STREAM FLOWING OVER THE STATE FROM THE INTERTROPICAL CONVERGENCE
ZONE...IN THE EASTERN PACIFIC OCEAN...CONTINUES TO PRODUCE AN
ENVIRONMENT FAVORABLE FOR WIDESPREAD THUNDERSTORM DEVELOPMENT.

IN CENTRAL FLORIDA THUNDERSTORMS ARE MOST LIKELY TO DEVELOP ALONG THE
EAST COAST LATER IN THE AFTERNOON IN RESPONSE TO LOW LEVEL CONVERGENCE
PRODUCED BY A WEAK SEABREEZE. EARLIER IN THE AFTERNOON THUNDERSTORMS
ARE LIKELY TO DEVELOP IN THE MARTIN AND ST LUCIE COUNTY AREAS AS THIS
AREA WILL RECEIVE SUBSTANCIAL HEATING IN THE ABSENCE OF SIGNIFICANT
CLOUD COVER. THUNDERSTORMS ARE ALSO EXPECTED OVER THE REMAINDER OF
EAST CENTRAL FLORIDA AT ANY TIME IN THE AFTERNOON AND EVENING AS
THUNDERSTORMS OVER THE WEST COAST OF FLORIDA CONTINUE TO SPREAD IN
COVERAGE PUSHING INLAND TOWARD CENTRAL FLORIDA.

THUNDERSTORMS WHICH DO DEVELOP WILL MOVE SLOWLY PRODUCING TORRENTIAL
RAINS OVER AREAS. ISOLATED RAINFALL AMOUNTS NEAR 4 INCHES WERE
REPORTED YESTERDAY AND ARE AGAIN POSSIBLE. MOTORISTS SHOULD USE
EXTREME CAUTION AS SLICK ROADWAYS AND REDUCED VISIBILITIES WILL MAKE
DRIVING CONDITIONS DANGEROUS. AN INCREASE IN LIGHTNING DENSITY OVER AN
AREA IS ALSO POSSIBLE WITH SLOW MOVING STORMS. REMEMBER LIGHTNING IS
THE NUMBER ONE WEATHER KILLER IN FLORIDA. REMAIN INDOORS AS
THUNDERSTORMS MOVE OVER YOUR AREA TODAY. ALTHOUGH SEVERE WEATHER IS
NOT EXPECTED TODAY WIND GUSTS COULD APPROACH 40 MPH WITH SOME STORMS.

MARINE INTERESTS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE 25
MILES AND BEYOND FROM THE COAST. IN THE LATER AFTERNOON HOURS
THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE COAST AND INTO THE NEAR
SHORE WATERS. MARINERS ARE ADVISED TO USE CAUTION AND MAINTAIN A WATCH
TO THE WEST FOR DEVELOPING STORMS OR STORMS MOVING OVER THE COAST
WHICH COULD MAKE RETURN TO PORT DIFFICULT. LIGHTNING...LOCALLY STRONG
WINDS NEAR 35 KTS...AND ROUGH SEAS ARE EXPECTED WITH SOME STORMS.

CHOY
Special weather statement, Sep 7, 11:39 AM EDT, 4 hours 21 minutes before
FLZ041-044>047-053-054-058-059-064-501-071730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1125 AM EDT THU SEP 7 1995

...THUNDERSTORMS LIKELY AGAIN THIS AFTERNOON AND EVENING...

A MID TO UPPER LEVEL LOW CENTER IN THE NORTHEASTERN GULF OF MEXICO
CONTINUES TO REMAIN STATIONARY PRODUCING COOLER TEMPERATURES ALOFT.
THESE COOLER TEMPERATURE WITH THE UPPER CYCLONIC WIND FLOW CONTINUES
TO DESTABILIZE THE AIRMASS OVER THE CENTRAL FLORIDA AREA. THIS
DESTABILIZATION IN COMBINATION WITH AN ABUNDANT DEEP LAYER MOISTURE
STREAM FLOWING OVER THE STATE FROM THE INTERTROPICAL CONVERGENCE
ZONE...IN THE EASTERN PACIFIC OCEAN...CONTINUES TO PRODUCE AN
ENVIRONMENT FAVORABLE FOR WIDESPREAD THUNDERSTORM DEVELOPMENT.

IN CENTRAL FLORIDA THUNDERSTORMS ARE MOST LIKELY TO DEVELOP ALONG THE
EAST COAST LATER IN THE AFTERNOON IN RESPONSE TO LOW LEVEL CONVERGENCE
PRODUCED BY A WEAK SEABREEZE. EARLIER IN THE AFTERNOON THUNDERSTORMS
ARE LIKELY TO DEVELOP IN THE MARTIN AND ST LUCIE COUNTY AREAS AS THIS
AREA WILL RECEIVE SUBSTANCIAL HEATING IN THE ABSENCE OF SIGNIFICANT
CLOUD COVER. THUNDERSTORMS ARE ALSO EXPECTED OVER THE REMAINDER OF
EAST CENTRAL FLORIDA AT ANY TIME IN THE AFTERNOON AND EVENING AS
THUNDERSTORMS OVER THE WEST COAST OF FLORIDA CONTINUE TO SPREAD IN
COVERAGE PUSHING INLAND TOWARD CENTRAL FLORIDA.

THUNDERSTORMS WHICH DO DEVELOP WILL MOVE SLOWLY PRODUCING TORRENTIAL
RAINS OVER AREAS. ISOLATED RAINFALL AMOUNTS NEAR 4 INCHES WERE
REPORTED YESTERDAY AND ARE AGAIN POSSIBLE. MOTORISTS SHOULD USE
EXTREME CAUTION AS SLICK ROADWAYS AND REDUCED VISIBILITIES WILL MAKE
DRIVING CONDITIONS DANGEROUS. AN INCREASE IN LIGHTNING DENSITY OVER AN
AREA IS ALSO POSSIBLE WITH SLOW MOVING STORMS. REMEMBER LIGHTNING IS
THE NUMBER ONE WEATHER KILLER IN FLORIDA. REMAIN INDOORS AS
THUNDERSTORMS MOVE OVER YOUR AREA TODAY. ALTHOUGH SEVERE WEATHER IS
NOT EXPECTED TODAY WIND GUSTS COULD APPROACH 40 MPH WITH SOME STORMS.

MARINE INTERESTS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE 25
MILES AND BEYOND FROM THE COAST. IN THE LATER AFTERNOON HOURS
THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE COAST AND INTO THE NEAR
SHORE WATERS. MARINERS ARE ADVISED TO USE> CAUTION AND MAINTAIN A WATCH
TO THE WEST FOR DEVELOPING STORMS OR STORMS MOVING OVER THE COAST
WHICH COULD MAKE RETURN TO PORT DIFFICULT. LIGHTNING...LOCALLY STRONG
WINDS NEAR 35 KTS...AND ROUGH SEAS ARE EXPECTED WITH SOME STORMS.

CHOY

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.